Hike 3 breathtaking summits in one day!
Saturday, July 20, 2013
The 4th Annual Cape Breton Highlands 3 Peaks Challenge, will be held on July 2oth, 2013. The 3 Peaks Challenge requires teams of four members to hike three mountains in one day. The three mountains to be hiked in this year’s 3 Peaks Challenge are Franey, Fishing Cove and Acadien . Registration is now open for this year’s 2013 Cape Breton Highlands 3 Peaks Challenge. Registration fee per team is $150.00 and includes National Park entry pass for each team member, souvenir t-shirt for each team member, a Cape Breton Highlands National Park topographical map for each team member, closing reception and door prizes. Deadline for registration is July 6th or earlier. Only 24 teams will be accepted. As of May 8th, 18 teams have registered. Only six spots left for teams. Register now so you won’t be disappointed.
Captain & Team Planning Notes :
1) The following times are estimate for hiking the 4th Annual 3 Peaks Challenge event
a) Team is at the parking lot at Franey 6:30 am. Pick up team kit, Group Photo of all teams – 6:50 am.
b) Event begins at 7:00 am.
c) Hike Franey, most teams will complete the hike between 2-2.5 hrs, 9:00 am. -9:30 am.
d) Travel from Franey to next peak – Fishing Cove. Approx. driving time 1 hr. 15 minutes, Arrival time – 10:15 am. – 10:45 am
e) Hike Fishing Cove – Take your lunch with you and enjoy the view. Fishing Cove is approx 2 hr. return 12:15 pm. – 12:45 pm.
f) Travel from Fishing Cove to next peak – Acadien ( park at CBHNP Visitor Centre, Cheticamp), approx – 20 minutes,
12:35 pm. – 1:05 pm.
g) Hike Acadien Trail – 2.5 to 3 hrs. return (3:05 pm. -4:05 pm)
h) Closing ceremonies – 4:30 pm. – 5:30 pm. at Main Theatre, CBHNP Visitor Centre, Cheticamp
Last year year’s event was a great success with 24 teams participating in 2012. Teams from last year’s event were from Quebec, PEI, South Shore, Truro and Cape Breton Island. It was a great turnout for this unique event and the future looks bright for the 3 Peaks Challenge.
Below is the slideshow of the 2012 CB Highlands 3 Peaks Challenge. Thanks to the following people for sharing your photos: Natalie Parker, Sara Deveau, Susan Walsh, John Sutton, Mark Sparrow, Steven Rolls (Moosebait.com) , Tammy Aucoin, Ron Gillis, Debbie Howie and Tom Wilson.